# SDR FFS2006F00008

- Difficulty date: November 15, 2006
- Submitted: December 8, 2006
- Operation: Air carrier
- Aircraft: N44AC
- Make and model: Piper PA-31-350
- Aircraft serial: 318052147
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Seal
- Part number: 4091709001
- Condition: Leaking
- Location: Lt Turbocharger
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: D

## Discrepancy

PILOT REPORTED ON LANDING DURING ROLLOUT/TAXI, THAT SMOKE ENTERED THE CABIN.  UPON INVESTIGATION FOUND THAT THE LT ENGINE TURBOCHARGER OIL SEAL FAILED AND CAUSED SIGNIFICANT SMOKE FROM THE EXHAUST.  THE PILOT REPORTED THAT DUE TO WIND DIRECTION, THAT THE SMOKE FROM THE EXHAUST ENTERED THE CABIN THROUGH EITHER THE DOOR SEALS OR THE HEATER AIR INLET.  NO ENGINE PERFORMANCE PROBLEMS WERE NOTED PRIOR TO THIS EVENT.  (K)
